Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Hard Time Adjusting To Cymbalta


  • Please log in to reply
3 replies to this topic

#1 SydneyBristow

SydneyBristow

    Just Registered

  • Just Registered
  • 3 posts

Posted 05 December 2010 - 08:25 AM

Hi everyone. I am new here. decided to join as i take so many anti depressants it is about time i found other people to talk to about this.

I just started on Cymbalta 60mg about 1 week ago.
I also take Prozac 20mg. Wellbutrin 300mg and Neurontin as needed (mainly for anxiety)

I have been on the combination of Prozac and Wellbutrin for about 1 year, the Prozac goes from 20 to 40mg and I feel better at 40 but the sexual side effects always make me drop back to 20 so now the doctor decided to try me with Cymbalta and then in a month remove the prozac if i take well to cymbalta.

Well, i love how cymbalta makes me feel during the day, i have much more energy than i did with any of the other medication combinations. But at night, i sleep for about 4-5 hours and that is it, then i wake up all the time, and eventually get out of bed at 630 or 7 . Which is unheard of for me. I normally want to sleep until 10 or 11.

I dont know how to deal with this sleep issue. I already take so many medications i dont even know if fitting in a sleep aid during the adjustment period would be wise.

Also i have started to experience this awkward internal sensation that makes me feel like i want to turn myself inside out, i cant stand this. I think this has some type of name but i am not sure what it is .

I am trying to weigh the pros and cons of cymbalta and i feel "happier" and more "normal" but the sleep and internal sensations are making me edgy as well.

Anyone have any suggestions? I feel like i am never going to find a combination that works for me. my family members (brother and father) have mental disorders and based on my history+family history i think i am going to be taking medication more or less long term, so i am trying really hard to find something that works.

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 05 December 2010 - 11:15 AM

Hi everyone. I am new here. decided to join as i take so many anti depressants it is about time i found other people to talk to about this.

I just started on Cymbalta 60mg about 1 week ago.
I also take Prozac 20mg. Wellbutrin 300mg and Neurontin as needed (mainly for anxiety)

I have been on the combination of Prozac and Wellbutrin for about 1 year, the Prozac goes from 20 to 40mg and I feel better at 40 but the sexual side effects always make me drop back to 20 so now the doctor decided to try me with Cymbalta and then in a month remove the prozac if i take well to cymbalta.

Well, i love how cymbalta makes me feel during the day, i have much more energy than i did with any of the other medication combinations. But at night, i sleep for about 4-5 hours and that is it, then i wake up all the time, and eventually get out of bed at 630 or 7 . Which is unheard of for me. I normally want to sleep until 10 or 11.

I dont know how to deal with this sleep issue. I already take so many medications i dont even know if fitting in a sleep aid during the adjustment period would be wise.

Also i have started to experience this awkward internal sensation that makes me feel like i want to turn myself inside out, i cant stand this. I think this has some type of name but i am not sure what it is .

I am trying to weigh the pros and cons of cymbalta and i feel "happier" and more "normal" but the sleep and internal sensations are making me edgy as well.

Anyone have any suggestions? I feel like i am never going to find a combination that works for me. my family members (brother and father) have mental disorders and based on my history+family history i think i am going to be taking medication more or less long term, so i am trying really hard to find something that works.


Hello, just thought I might see if I could help a bit as I too am on Cymbalta. Its a slightly different class of anti-depressant than Prozac (you might read up for more information on the cymbalta forum) but like any anti-depressant, there is that initial stage of adapting to the medication. And yes, insomnia is one of them as well as increased anxiety. I think that is the feeling you are trying to describe the inside out type of feeling, anxiety can manifest itself in different ways. However, these side effects will vanish in time. It took me up to two months to finally adapt pretty well to the Cymbalta, and the initial two weeks were pretty hard, but this is with all anti-depressants. They are stimulating and thus insomnia will hang in there for a bit, but you can ask your doctor for an anti-anxiety medication which will help you sleep better if you take one at night, it wont hurt as its a different class of medication all together and it will help with that inside-out feeling, when it gets to much to handle, take some anti-anxiety. This is of course my advise only. your doctor is correct in that you need to phase off of prozac because both prozac and cymbalta are two anti-depressants and you really should only need one. You are going to have to make a two week transition of side-effects which are the worst as you phase off one AD onto another, but hang in there, it *will* pass and once the Cymbalta takes full effect you should find less anxiety *and* hopefully less insomnia, but still it would not hurt to talk to your doctor about a sleeping aide. He should be well aware of the insomnia side effects and offer some medical assistance there. They dont like to just throw out medications there but if you ask him, I am sure he can fix you up with something to help you get more sleep! Eventually you might not need that help.
Oh and do check out the cymbalta forum, lots of answer to questions can be found there!! Good Luck, you will do fine just hang in there as the first two weeks can be quite hard on you, but week three starts to show an easing of the effects... and each subsequent week you should do better...
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Tim 52

Tim 52

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,145 posts
  • Gender:Male
  • Location:USA

Posted 05 December 2010 - 12:24 PM

Hi Sydney:

What you are describing are not uncommon start up side effects for Cymbalta. What time of day are you taking it? If you are taking it at night, you might consider (with advice from your doctor) taking it in the morning. Also, some doctors start people out on 30 mg of Cymbalta rather than 60 mg to give the body a bit more time to adjust.

I think that many people would say that the start up effects you are feeling from Cymbalta go away in time. At least they have for me. It takes a while. As long as 6-8 weeks or in some cases longer. Cymbalta can have slightly lower sexual side effects than prozac so I can understand why your doctor might be experimenting with the switch.

Let us know how it goes. Keep in communication with your doctor.

Best,

Tim

Welcome to DF Posted Image

Edited by Tim 52, 05 December 2010 - 12:24 PM.

goldenvelope1jr.gifInformation supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor. 


#4 SydneyBristow

SydneyBristow

    Just Registered

  • Just Registered
  • 3 posts

Posted 05 December 2010 - 02:13 PM

Thank you to both of you for your input and replies. I take all of my medications in the morning actually, as early as possible. I was hoping that a morning dose would subside the effects but so far i still wake up at 2-3am.

I think best i can do right now is make an appointment for this week instead of the 4 week check up i had planned, hopefully the doctor will help me with the insomnia issue...

Six weeks is going to be a bit tough but i hope i will push through it as i would prefer no sexual side effects in the long run.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users